# SDR 98ZZZX3945

- Difficulty date: October 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N711AP
- Make and model: Gulstm AA5B
- Aircraft serial: AA5B1314
- System (JASC): 3242 · Brake
- Part: Line
- Part number: 5403009501
- Condition: Corroded
- Location: Cabin
- Part time: 1,258 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE LINE IS LOCATED BEHIND THE INSTRUMENT PANEL AND SIDE PANEL IN A VERY HARD TO SEE AREA.  IT WAS FOUND CORRODED AND DEEPLY PITTED AND LEAKING HYDRAULIC FLUID DURING AN AVIONICS INSTALLATION.  THE CAUSE OF THE CORROSION WAS DETERMINED TO BE A DEFROSTER DUCT DIRECTLY ABOVE THE LINE AND TOUCHING IT.  THE DEFROSTER DUCT WAS THE OLD STYLE SCAT TYPE DUCTING THAT WAS MADE OF COTTON MATERIAL AND IRON FORMING WIRE.  OVER THE YEARS, THE COTTON DETERIORATED AND THE IRON WIRE RUSTED FROM MOISTURE AND BEGAN TO POKE THROUGH THE COTTON ALLOWING THE RUSTED WIRE TO CONTACT THE ALUMINUM LINE CAUSING A DISSIMILAR METAL SITUATION AND CORROSION.
